Alert archive / North Dakota / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 160, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jul 24, 2012, 10:17 PM CDT for LaMoure County, North Dakota. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 24, 2012, 10:17 PM CDT (03:17 UTC)
- Expired
- Jul 24, 2012, 10:45 PM CDT
- In force
- 28 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County LaMoure County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 124 km from the middle of the area, began a volume at 03:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 24, 8:01 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 3.3 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2782 J/kg
- Mixed-layer CIN
- -204 J/kg
- Mixed-layer LCL
- 1161 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 293 m²/s²
- 0-3 km storm-relative helicity
- 367 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.6
The text
As transmitted, in the capitals the NWS used until 2016.
646
WUUS53 KBIS 250317
SVRBIS
NDC045-250345-
/O.NEW.KBIS.SV.W.0160.120725T0317Z-120725T0345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
1017 PM CDT TUE JUL 24 2012
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN LAMOURE COUNTY IN SOUTHEAST NORTH DAKOTA
* UNTIL 1045 PM CDT
* AT 1013 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
SOUTH OF LITCHVILLE...OR 25 MILES SOUTH OF VALLEY CITY...AND MOVING
NORTHEAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF NORTHEASTERN LAMOURE COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...TAKE SHELTER IN A STURDY
BUILDING...AND STAY AWAY FROM WINDOWS.
VERY HEAVY RAIN IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4646 9822 4663 9831 4664 9828 4664 9826
4664 9803 4662 9802 4650 9803
TIME...MOT...LOC 0318Z 246DEG 20KT 4659 9812
WIND...HAIL 60MPH 1.00IN
$$2 follow-up statements
118
WWUS53 KBIS 250322
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1022 PM CDT TUE JUL 24 2012
NDC045-250345-
/O.CON.KBIS.SV.W.0160.000000T0000Z-120725T0345Z/
LAMOURE ND-
1022 PM CDT TUE JUL 24 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
LAMOURE COUNTY UNTIL 1045 PM CDT...
AT 1018 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6
MILES SOUTHEAST OF LITCHVILLE...OR 23 MILES SOUTH OF VALLEY CITY...
MOVING NORTHEAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF EXTREME NORTHEASTERN LAMOURE COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN BISMARCK AT
701-223-4582.
VERY HEAVY RAIN IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4649 9818 4663 9831 4664 9828 4664 9803
4662 9802 4650 9803
TIME...MOT...LOC 0322Z 244DEG 22KT 4660 9807
WIND...HAIL 60MPH 1.50IN
$$
AYD513
WWUS53 KBIS 250340
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1040 PM CDT TUE JUL 24 2012
NDC045-250349-
/O.EXP.KBIS.SV.W.0160.000000T0000Z-120725T0345Z/
LAMOURE ND-
1040 PM CDT TUE JUL 24 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LAMOURE COUNTY
WILL EXPIRE AT 1045 PM CDT/945 PM MDT/...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA. HOWEVER ADDITIONAL THUNDERSTORMS ARE EXPECTED WITH HEAVY RAIN
POSSIBLE.
REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN BISMARCK AT
701-223-4582.
LAT...LON 4649 9818 4663 9831 4664 9828 4664 9803
4662 9802 4650 9803
TIME...MOT...LOC 0339Z 244DEG 22KT 4664 9793
$$
AYDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 8:42 PM CDT, 1 hour 35 minutes earlier.
Area forecast discussion, Jul 24, 8:42 PM CDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 842 PM CDT TUE JUL 24 2012 .DISCUSSION...LAPS ANALYSIS INDICATES SURFACE BASED CAPE VALUES AROUND 3000 J/KG MAINLY ALONG AND SOUTH OF I-94. HOWEVER...CIN VALUES ARE GENERALLY AROUND 50 J/KG. REGIONAL 00Z SOUNDINGS SHOW A LARGE CAP IN PLACE OVER SOUTHEASTERN PORTIONS OF THE CWA (USING KABR AS A PROXY SHOWING 244 J/KG CIN) WITH SOUTH CENTRAL AND SOUTHWESTERN NORTH DAKOTA HAVING LESS OF A CAP (USING KBIS AS A PROXY SHOWING 19 J/KG CIN). THUNDERSTORMS ARE CURRENTLY DEVELOPING IN THE AREA WITH THE LEAST AMOUNT OF CIN (SOUTHWEST) AND WILL LIKELY CONTINUE TO PUSH EAST OVERNIGHT. AS A RESULT...SPC DECIDED TO ISSUE SEVERE THUNDERSTORM WATCH 515 FOR SOUTHWESTERN AND SOUTH CENTRAL NORTH DAKOTA VALID THROUGH 3 AM CDT/2 AM MDT. UPDATED THE FORECAST TO INCLUDE THE WATCH. THE UPDATED GRIDDED AND TEXT PRODUCTS HAVE BEEN SENT. && .AVIATION....A SURFACE COOL FRONT COMBINED WITH A STRONG UPPER LEVEL DISTURBANCE WILL SPREAD SHOWERS AND THUNDERSTORMS FROM WEST TO EAST THIS EVENING. A FEW STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP AND PERSIST THROUGH 06Z WEDNESDAY. WILL LIKELY SEE SUB VFR TO MVFR CONDITIONS WITH ANY STORMS THAT MOVE OVER TAF SITES. WILL CONTINUE TO MONITOR AND CONTINUE WITH VICINITY THUNDER FOR NOW AND AMEND AS NEEDED. && .BIS WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM NOON TO 8 PM MDT WEDNESDAY FOR NDZ031-032- 040-043. && TM...UPDATE/AVIATION
Hazardous weather outlook, Jul 24, 8:33 PM CDT, 1 hour 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 833 PM CDT TUE JUL 24 2012 NDZ001>005-009>013-017-260145- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE- 833 PM CDT TUE JUL 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA AND NORTHWEST NORTH DAKOTA. .DAY ONE...TONIGHT STRONG THUNDERSTORMS WILL BE LIKELY TONIGHT. HOWEVER...STORMS ACROSS NORTHERN NORTH DAKOTA SHOULD REMAIN BELOW SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS PORTIONS OF WESTERN AND CENTRAL NORTH DAKOTA SATURDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. NDZ018>023-025-031>037-040>048-050-051-260145- DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-GOLDEN VALLEY- BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN-SLOPE-HETTINGER- GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- 833 PM CDT TUE JUL 24 2012 /733 PM MDT TUE JUL 24 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 3 AM CDT/2 AM MDT. PLEASE VISIT WWW.WEATHER.GOV/BIS FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A RED FLAG WARNING HAS BEEN ISSUED FOR SOUTHWESTERN NORTH DAKOTA FOR WEDNESDAY AFTERNOON INTO EARLY WEDNESDAY EVENING. MINIMUM RELATIVE HUMIDITIES BETWEEN 20 AND 30 PERCENT ALONG WITH GUSTY NORTHWEST WINDS OF 20 TO 30 MPH IN COMBINATION WITH DRY FUELS WILL CREATE EXPLOSIVE FIRE WEATHER GROWTH. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS PORTIONS OF WESTERN AND CENTRAL NORTH DAKOTA SATURDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... THE SPOTTER NETWORK HAS BEEN ACTIVATED. TM
In the hours before
Special weather statement, Jul 24, 5:25 PM CDT, 4 hours 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 525 PM CDT TUE JUL 24 2012 NDZ009-010-017-242330- MCKENZIE-MOUNTRAIL-WILLIAMS- 525 PM CDT TUE JUL 24 2012 ...STRONG THUNDERSTORM MOVING EAST ALONG THE MISSOURI RIVER... AT 518 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 20 MILES SOUTHEAST OF WILLISTON...MOVING EAST AT 30 MPH. PEA SIZE HAIL...CONTINUOUS CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... TOBACCO GARDEN BAY RECREATION AREA... WHITE TAIL BAY RECREATION AREA... CHARLSON... WHITE EARTH BAY RECREATION AREA... STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. HEINERT
Special weather statement, Jul 24, 5:34 PM CDT, 4 hours 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 534 PM CDT TUE JUL 24 2012 NDZ002-242330- BURKE- 534 PM CDT TUE JUL 24 2012 ...STRONG THUNDERSTORM MOVING EAST ACROSS LIGNITE... AT 530 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER NORTH CENTRAL BURKE COUNTY...MOVING EAST AT 35 MPH. PEA SIZE HAIL...CONTINUOUS CLOUD TO GROUND LIGHTNING...AND BRIEF HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... FLAXTON... NORTHGATE... LIGNITE... PORTAL... STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. HEINERT
Local storm report, Jul 24, 9:07 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
907 PM CDT TUE JUL 24 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM HAIL 8 WSW MOTT 46.31N 102.47W
07/24/2012 M1.00 INCH HETTINGER ND LAW ENFORCEMENT
QUARTER-SIZED HAIL WAS REPORTED NEAR MILE MARKER 34 ON
HIGHWAY 8. RELAYED BY STATE RADIO.
&&
TMLocal storm report, Jul 24, 9:29 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
929 PM CDT TUE JUL 24 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM HAIL 6 S REGENT 46.33N 102.56W
07/24/2012 E2.00 INCH HETTINGER ND TRAINED SPOTTER
HEAVY RAINFALL ALSO REPORTED.
&&
MMATHEWSLocal storm report, Jul 24, 9:40 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
940 PM CDT TUE JUL 24 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 PM HAIL 7 WSW MUD BUTTES 45.99N 103.90W
07/24/2012 E1.00 INCH BOWMAN ND EMERGENCY MNGR
&&
MMATHEWSLocal storm report, Jul 24, 9:48 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
948 PM CDT TUE JUL 24 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0824 PM TSTM WND GST 6 SW REGENT 46.36N 102.65W
07/24/2012 E70 MPH HETTINGER ND EMERGENCY MNGR
HEAVY RAINFALL ALSO REPORTED AND DAMAGE TO CROPS FROM
HAIL.
0824 PM HAIL 6 SW REGENT 46.36N 102.65W
07/24/2012 E1.00 INCH HETTINGER ND EMERGENCY MNGR
HEAVY RAINFALL ALSO REPORTED AND DAMAGE TO CROPS FROM
HAIL.
&&
MMATHEWSThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 7:14 PM CDT | Areal Flood Advisory | BIS | Bottineau, Renville | 2 hr |
| Jul 24, 7:48 PM CDT | Severe Thunderstorm Warning | BIS | Hettinger | 57 min |
| Jul 24, 8:30 PM CDT | Severe Thunderstorm Warning | BIS | Adams, Hettinger | 60 min |
| Jul 24, 8:43 PM CDT | Severe Thunderstorm Warning | BIS | Bowman, Slope | 62 min |
| Jul 24, 9:28 PM CDT | Severe Thunderstorm Warning | BIS | Adams, Grant, Hettinger | 46 min |
| Jul 24, 9:41 PM CDT | Severe Thunderstorm Warning | BIS | Bowman | 30 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.